MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ENCORE 26; SYRINGE, BALLOON INFLATION

BOSTON SCIENTIFIC CORPORATION ENCORE 26; SYRINGE, BALLOON INFLATION
Model Number M00566670
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an encore 26 inflation device was being prepared for use in a procedure on (b)(6) 2023.During preparation, it was noticed that the packaging was not sealed correctly, and the sterility of the device was compromised.A photo submitted by the customer showed the packaging of the device was not sealed correctly in portions around the perimeter of the package.The procedure was completed with another encore 26 inflation device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a020503 captures the reportable event of seal compromised.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a020503 captures the reportable event of seal compromised.Block h10: investigation results: the returned encore 26 inflation device was analyzed, and a visual examination found that the gauge needle was at 0 atm when received and the device packaging pouch was found torn.A media inspection was performed on the photos provided by the customer and shows that the device packaging pouch was not sealed correctly in one photo.In the other photo, the packaging cover/paper was peeled back during opening, but the paper remained intact around portions of the seal.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of packaging seal compromised was confirmed.During product analysis it was observed that the device packaging pouch was torn.This could be related to a manufacturing deficiency event because the customer encountered complications at the moment of opening the device to perform the procedure.This confirms that a deficiency on the manufacturing process occurred prior to the delivery of the device to the customer, contributing to the observed damage on the pouch.Therefore, the most probable root cause is a manufacturing deficiency.A labeling review was performed, and from the information available, this device was used per the instructions for use (ifu)/product label.

Brand Name
ENCORE 26
Common Device Name
SYRINGE, BALLOON INFLATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18103631
Report Number3005099803-2023-06097
Device Sequence Number5698422
Product Code MAV
UDI-Device Identifier08714729755241
UDI-Public08714729755241
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K955869
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/26/2026
Device Model NumberM00566670
Device Catalogue Number6667
Device Lot Number0031508675
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/20/2023
Supplement Date Received by Manufacturer12/14/2023
Initial Report FDA Received Date11/09/2023
Supplement Report FDA Received Date01/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown